Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 122, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 31, 2018, 5:15 AM CDT for Camden County, Miller County, Morgan County, Missouri. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2018, 5:15 AM CDT (10:15 UTC)
- Expired
- May 31, 2018, 5:42 AM CDT
- In force
- 27 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Camden County, MO, Miller County, MO, Morgan County, MO
The radar
The Springfield radar (KSGF), 127 km from the middle of the area, began a volume at 10:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.3 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1971 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1302 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.9
The text
As transmitted.
821
WUUS53 KSGF 311015
SVRSGF
MOC029-131-141-311100-
/O.NEW.KSGF.SV.W.0122.180531T1015Z-180531T1100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
515 AM CDT THU MAY 31 2018
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Northwestern Miller County in central Missouri...
North central Camden County in central Missouri...
Southeastern Morgan County in central Missouri...
* Until 600 AM CDT
* At 515 AM CDT, a severe thunderstorm was located near Laurie, or 12
miles northwest of Osage Beach, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Lake of The Ozarks... Eldon...
Osage Beach... Village of Four Seasons...
Lake Ozark... Laurie...
Sunrise Beach... Gravois Mills...
Bagnell... Rocky Mount...
Lakeview... Aurora Springs...
Purvis...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3817 9284 3830 9287 3838 9253 3816 9250
TIME...MOT...LOC 1015Z 267DEG 13KT 3824 9281
HAIL...1.00IN
WIND...60MPH
$$
Wise2 follow-up statements
652
WWUS53 KSGF 311034
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
534 AM CDT THU MAY 31 2018
MOC029-311044-
/O.CAN.KSGF.SV.W.0122.000000T0000Z-180531T1100Z/
Camden MO-
534 AM CDT THU MAY 31 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CAMDEN COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3824 9278 3832 9280 3838 9253 3827 9251
TIME...MOT...LOC 1034Z 244DEG 24KT 3831 9273
$$
MOC131-141-311100-
/O.CON.KSGF.SV.W.0122.000000T0000Z-180531T1100Z/
Miller MO-Morgan MO-
534 AM CDT THU MAY 31 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM CDT
FOR NORTHWESTERN MILLER AND SOUTHEASTERN MORGAN COUNTIES...
At 534 AM CDT, a severe thunderstorm was located 7 miles north of
Village of Four Seasons, or 8 miles west of Eldon, moving northeast
at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Lake of The Ozarks... Eldon...
Rocky Mount... Aurora Springs...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3824 9278 3832 9280 3838 9253 3827 9251
TIME...MOT...LOC 1034Z 244DEG 24KT 3831 9273
HAIL...1.00IN
WIND...60MPH
$$
Wise438
WWUS53 KSGF 311042
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
542 AM CDT THU MAY 31 2018
MOC131-141-311052-
/O.CAN.KSGF.SV.W.0122.000000T0000Z-180531T1100Z/
Miller MO-Morgan MO-
542 AM CDT THU MAY 31 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MILLER AND
SOUTHEASTERN MORGAN COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.
LAT...LON 3824 9278 3832 9280 3838 9253 3827 9251
TIME...MOT...LOC 1041Z 267DEG 13KT 3831 9269
$$
WiseWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 3:19 AM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, May 31, 3:19 AM CDT, 1 hour 56 minutes before
Area Forecast Discussion National Weather Service Springfield MO 319 AM CDT Thu May 31 2018 .SHORT TERM...(Today and tonight) Issued at 225 AM CDT Thu May 31 2018 Well developed storm complex over south central Kansas and northern/central OK is moving eastward toward the MO/KS border. The storms produced wind gusts up to 80 mph earlier over south central Kansas. However over the past hour most of the wind gusts have been below severe threshold (58 MPH). The complex is expected to weaken as it moves into southeast KS and western Missouri during the early morning hours as it moves away from the stronger low level jet over OK. However the cold pool is well established and may be sufficient to produce some borderline severe wind gusts mainly west of a Monett to Osceola line. The airmass over the region is expected to become very unstable once again today, especially over our central and south central MO counties, and interact with remnant outflow boundaries from this morning's activity. Severe wording will be included in the forecast package for this afternoon. All modes of severe weather will be possible but severe wind gusts will be the most likely threat. .LONG TERM...(Friday through Wednesday) Issued at 225 AM CDT Thu May 31 2018 Not seeing too much change to the going forecast. Upper level heights build into the region on Friday leading to hot surface temperatures during the afternoon. An upper level disturbance will move over the region late Friday night and Saturday, bringing another round of storms to the region. Interaction of the disturbance with the unstable airmass over the region and an approaching cold front will increase chances for strong to severe storms. By Saturday evening or early Sunday the front will shift south of the forecast area and allow a drier airmass to spread into the region, lowering precipitation chances through midweek. A building upper level ridge will keep temperatures warmer than average over the region through much of next week. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1122 PM CDT Wed May 30 2018 Current satellite and short range models are showing the storms well west of the region. Aviators can expect VFR conditions through much of the overnight with increasing cloud cover through the night. When storms do arrive, after 08-09z, ceilings and visibilities will remain VFR except where storms impact terminals. Occasional MVFR conditions will accompany the storms as the move quickly east. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Terry LONG TERM...Terry AVIATION...Hatch
Hazardous weather outlook, May 31, 4:35 AM CDT, 40 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 435 AM CDT Thu May 31 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-010945- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 435 AM CDT Thu May 31 2018 ...Strong to Severe Storms Possible Today... This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited tornado risk. Elevated hail risk. Elevated thunderstorm wind damage risk. Limited flooding risk. Significant lightning risk. Limited excessive heat risk. DISCUSSION... A thunderstorm complex over southeast Kansas and extreme southwest Missouri early this morning will gradually weaken through the mid and late morning hours. A few of the stronger storms may produce wind gusts to 50 mph and small hail to the size of nickels. Later this afternoon and into the early evening, strong to severe thunderstorms are expected to develop as a very unstable airmass over the region interacts with remnant outflow boundaries left over from the early morning storms. Damaging thunderstorm wind gusts up to 70 mph and hail to the size of golfballs will be the main threats. Isolated tornadoes will also be possible with the strongest storms. Heat index values will rise into the mid 90s over portions of southwest Missouri this afternoon. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Another round of thunderstorms is expected on Saturday, mainly over the eastern Missouri Ozarks. A few strong to severe storms will be possible. Afternoon heat index values in the middle to upper 90s will be Friday and Saturday along and west of the I-49 corridor. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Terry
In the hours before
Special weather statement, May 31, 3:28 AM CDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Springfield MO
328 AM CDT THU MAY 31 2018
KSZ073-097-101-MOZ066-077-088-093-101-310945-
Cherokee KS-Bourbon KS-Crawford KS-Vernon MO-Barton MO-Jasper MO-
Newton MO-McDonald MO-
328 AM CDT THU MAY 31 2018
...SIGNIFICANT WEATHER ADVISORY FOR BOURBON...CHEROKEE...CRAWFORD...
BARTON...NEWTON...MCDONALD...VERNON AND JASPER COUNTIES UNTIL 445 AM
CDT...
At 325 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Humboldt to 6 miles northwest of White
Oak. Movement was east at 50 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Joplin... Pittsburg...
Carthage... Neosho...
Webb City... Big Sugar Creek State Park...
Prairie State Park... Nevada...
Fort Scott... Carl Junction...
Lamar... Baxter Springs...
Frontenac... Columbus...
Galena... Girard...
Oronogo... Seneca...
Granby... Anderson...
This includes the following highways...
Interstate 44 between mile markers 0 and 31.
Interstate 49 between mile markers 1 and 104.
LAT...LON 3803 9508 3802 9406 3656 9407 3657 9461
3700 9462 3700 9507
TIME...MOT...LOC 0825Z 267DEG 47KT 3777 9535 3666 9537
WiseLocal storm report, May 31, 4:27 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
427 AM CDT THU MAY 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 AM HAIL 4 WNW LAWTON 37.24N 94.71W
05/31/2018 E0.88 INCH CHEROKEE KS EMERGENCY MNGR
&&
MMTLocal storm report, May 31, 4:35 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
435 AM CDT THU MAY 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 AM TSTM WND DMG 2 SSE FORT SCOTT 37.80N 94.70W
05/31/2018 BOURBON KS MESONET
MESONET STATION F0828, 2 SSE FORT SCOTT.
&&
MMTSpecial weather statement, May 31, 4:35 AM CDT, 40 minutes before
Special Weather Statement
National Weather Service Springfield MO
435 AM CDT THU MAY 31 2018
MOZ066-067-077-078-088-089-094-311030-
Vernon MO-Cedar MO-Barton MO-Jasper MO-Dade MO-St. Clair MO-
Lawrence MO-
435 AM CDT THU MAY 31 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BARTON...CEDAR...
LAWRENCE...SOUTHERN ST. CLAIR...EASTERN VERNON...EASTERN JASPER AND
DADE COUNTIES UNTIL 530 AM CDT...
At 435 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Walker to near Carthage. Movement was east at
50 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Stockton Lake... Stockton State Park...
Mount Vernon... Lamar...
El Dorado Springs... Stockton...
Greenfield... Sarcoxie...
Lockwood... Golden City...
Miller... Sheldon...
Everton... Montevallo...
Walker... Dadeville...
Jerico Springs... Stotts City...
Halltown... Collins...
This includes Interstate 44 between mile markers 20 and 58.
LAT...LON 3707 9429 3801 9429 3802 9351 3792 9351
3792 9357 3783 9357 3783 9362 3781 9363
3774 9363 3774 9361 3728 9363 3728 9361
3706 9361
TIME...MOT...LOC 0935Z 269DEG 41KT 3789 9422 3724 9425
WiseLocal storm report, May 31, 5:01 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
501 AM CDT THU MAY 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 AM TSTM WND GST IRWIN 37.60N 94.29W
05/31/2018 M51 MPH BARTON MO MESONET
MESONET STATION E4983, IRWIN.
&&Special weather statement, May 31, 5:04 AM CDT, 11 minutes before
Special Weather Statement
National Weather Service Springfield MO
504 AM CDT THU MAY 31 2018
MOZ068-079-080-090-311100-
Dallas MO-Polk MO-Greene MO-Hickory MO-
504 AM CDT THU MAY 31 2018
...SIGNIFICANT WEATHER ADVISORY FOR HICKORY...WESTERN DALLAS...POLK
AND GREENE COUNTIES UNTIL 600 AM CDT...
At 504 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles east of El Dorado Springs to near
Miller. Movement was east at 50 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Springfield... Bolivar...
Pomme de Terre Lake... Pomme De Terre State Park...
Stockton Lake... Willard...
Buffalo... Strafford...
Ash Grove... Fair Grove...
Pittsburg... Humansville...
Walnut Grove... Polk...
Pleasant Hope... Fair Play...
Hermitage... Weaubleau...
Urbana... Morrisville...
This includes Interstate 44 between mile markers 59 and 68, and
between mile markers 70 and 89.
LAT...LON 3715 9361 3728 9361 3728 9363 3774 9361
3774 9363 3781 9363 3783 9357 3791 9357
3792 9351 3802 9351 3804 9306 3727 9308
3727 9306 3715 9306
TIME...MOT...LOC 1004Z 269DEG 41KT 3789 9380 3725 9384
WiseThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 3:28 AM CDT | Special Weather Statement | SGF | Barton, Jasper, McDonald, Newton, Vernon | 77 min |
| May 31, 4:35 AM CDT | Special Weather Statement | SGF | Cedar, Dade, Lawrence | 55 min |
| May 31, 5:04 AM CDT | Special Weather Statement | SGF | Greene, Hickory, Polk | 56 min |
| May 31, 5:51 AM CDT | Special Weather Statement | SGF | Dallas, Laclede, Webster | 54 min |
| May 31, 7:06 AM CDT | Special Weather Statement | SGF | Pulaski | 39 min |
| May 31, 2:49 PM CDT | Special Weather Statement | SGF | Christian | 41 min |
| May 31, 2:51 PM CDT | Special Weather Statement | SGF | Newton | 39 min |
| May 31, 3:25 PM CDT | Special Weather Statement | SGF | Christian | 50 min |
| May 31, 3:28 PM CDT | Special Weather Statement | SGF | Stone | 47 min |
| May 31, 3:31 PM CDT | Special Weather Statement | SGF | Shannon | 44 min |
| May 31, 3:44 PM CDT | Special Weather Statement | SGF | Howell | 46 min |
| May 31, 4:08 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone, Taney | 52 min |
| May 31, 4:10 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Shannon, Texas | 50 min |
| May 31, 4:22 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 53 min |
| May 31, 4:42 PM CDT | Severe Thunderstorm Warning | SGF | Ozark, Taney | 48 min |
| May 31, 4:45 PM CDT | Tornado Warning | SGF | Oregon, Shannon | 30 min |
| May 31, 5:01 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon | 44 min |
| May 31, 5:23 PM CDT | Severe Thunderstorm Warning | SGF | Ozark, Taney | 33 min |
| May 31, 5:25 PM CDT | Special Weather Statement | SGF | Shannon | 50 min |
| May 31, 5:33 PM CDT | Severe Thunderstorm Warning | SGF | Shannon, Texas | 42 min |
| May 31, 5:45 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 24 min |
| May 31, 6:08 PM CDT | Severe Thunderstorm Warning | SGF | Ozark, Taney | 52 min |
| May 31, 6:16 PM CDT | Severe Thunderstorm Warning | SGF | Wright | 44 min |
| May 31, 6:19 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 41 min |
| May 31, 6:21 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Taney | 39 min |
| May 31, 6:24 PM CDT | Special Weather Statement | SGF | Dent | 51 min |
| May 31, 6:27 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Wright | 48 min |
| May 31, 6:32 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon, Texas | 43 min |
| May 31, 6:36 PM CDT | Tornado Warning | SGF | Dent | 24 min |
| May 31, 6:43 PM CDT | Tornado Warning | SGF | Dent, Texas | 32 min |
| May 31, 6:56 PM CDT | Special Weather Statement | SGF | Oregon | 49 min |
| May 31, 6:58 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark, Taney | 28 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.